MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number HMW-14-300-ST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during a peripheral angiogram, while passing the approach hydro st microwire wire guide past a lesion in the tibial artery, the wire tip broke off inside of the patient.The broken tip remained in the cxi catheter being utilized; both were able to be easily removed as a unit.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, instructions for use (ifu), quality control, specifications, trends, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of two kinks at distances of 139.5 cm and 264.5 cm from the proximal end.It was also noted that 7 mm of coil was missing, which exposed the core wire at the distal end.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.It is possible, however, that user technique contributed to the event.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7083452
Report Number1820334-2017-04347
Device Sequence Number864669
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)200423(10)8165196
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHMW-14-300-ST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer03/05/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight70